Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 151, NWS Springfield, MO

June 3, 2001Stone County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 3, 2001, 3:43 AM CDT for Stone County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 3, 2001, 3:43 AM CDT (08:43 UTC)
Expired
Jun 3, 2001, 4:30 AM CDT
In force
47 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Stone County, MO

The radar

The Springfield radar (KSGF), 39 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 4:00 AM CDTHail 1Crane, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 030844
SVRSGF

MOC209-030930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 AM CDT SUN JUN 3 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN STONE COUNTY IN SOUTHWEST MISSOURI

* UNTIL 430 AM CDT

* AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR CRANE...OR 17 MILES EAST OF MONETT...
  MOVING EAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE
  HAIL UP TO 1 INCH IN DIAMETER.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   GALENA BY 400 AM CDT.

THE TOWNS OF ELSEY...HURLEY AND PONCE DE LEON ARE ALSO IN THE PATH OF
THIS STORM.

IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNmING.

LAT...LON 3698 9368 3681 9375 3678 9333 3697 9336

DSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:55 AM CDT, 48 minutes earlier.

Area forecast discussion, Jun 3, 2:55 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 AM CDT SUN JUN 3 2001

LITTLE TIME FOR DETAILS...BUT WILL GO WITH MESOETA. BIGGEST
CHALLENGE WILL BE CHANCES FOR CONVECTION TONIGHT IN THE NORTH...AND
POSITION OF SURFACE FRONT MONDAY AND ITS EFFECT ON HIGHS. GENERALLY
LIKE THE MESOETA FORECAST...BUT STILL BELIEVE REFIRING OF CONVECTION
LATE TODAY LOOKS OVERDONE IN KANSAS. BIG CAP IN PLACE AFTER
CONVECTION MOVES OUT THIS AFTERNOON. CONVECTION WILL LIKELY FIRE
ALONG 850 BOUNDARY WITH LOW LEVEL JET TONIGHT OVER NORTHERN CWA.
WARM FRONT NORTH OF CWA MONDAY...SO WILL GO WITH VERY WARM MESOETA
HIGHS.

PRELIMINARY FORECAST NUMBERS FOR GUIDANCE PURPOSES ONLY

SGF   75  63  87  70 / 90  20  10  60
JLN   77  66  90  71 / 90  20  10  60
UNO   72  63  87  67 / 90  20  10  50
VIH   65  56  85  70 / 70  50  20  80

.SGF...
MO...FLOOD WATCH FOR TODAY MOZ055>058-066>071.
KS...NONE.

BROWNI<NG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:54 AM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton66 min
Jun 3, 4:58 AM CDTSevere Thunderstorm WarningSGFMcDonald62 min
Jun 3, 5:16 AM CDTSevere Thunderstorm WarningSGFOzark59 min
Jun 3, 5:16 AM CDTTornado WarningSGFMcDonald44 min
Jun 3, 5:40 AM CDTSevere Thunderstorm WarningSGFBarry, Stone65 min
Jun 3, 5:46 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas59 min
Jun 3, 5:47 AM CDTSevere Thunderstorm WarningSGFTaney58 min
Jun 3, 5:49 AM CDTSevere Thunderstorm WarningSGFOregon41 min
Jun 3, 5:52 AM CDTSevere Thunderstorm WarningSGFJasper38 min
Jun 3, 5:53 AM CDTFlash Flood WarningSGFMcDonald3 hr
Jun 3, 5:53 AM CDTTornado WarningSGFMcDonald52 min
Jun 3, 6:17 AM CDTSevere Thunderstorm WarningSGFNewton58 min
Jun 3, 6:19 AM CDTSevere Thunderstorm WarningSGFJasper56 min
Jun 3, 6:37 AM CDTSevere Thunderstorm WarningSGFStone53 min
Jun 3, 6:42 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Taney63 min
Jun 3, 6:48 AM CDTSevere Thunderstorm WarningSGFMcDonald27 min
Jun 3, 7:13 AM CDTSevere Thunderstorm WarningSGFJasper, Newton47 min
Jun 3, 7:57 AM CDTSevere Thunderstorm WarningSGFJasper33 min
Jun 3, 8:26 AM CDTSevere Thunderstorm WarningSGFJasper34 min
Jun 3, 8:43 AM CDTFlash Flood WarningSGFVernon4 hr
Jun 3, 8:59 AM CDTSevere Thunderstorm WarningSGFDade, Jasper, Lawrence46 min
Jun 3, 9:39 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon51 min
Jun 3, 10:02 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair43 min
Jun 3, 10:02 AM CDTSevere Thunderstorm WarningSGFDade43 min
Jun 3, 10:35 AM CDTSevere Thunderstorm WarningSGFGreene, Polk40 min
Jun 3, 10:52 AM CDTFlash Flood WarningSGFBarton, Jasper, Newton6 hr
Jun 3, 10:58 AM CDTSevere Thunderstorm WarningSGFDallas47 min
Jun 3, 11:06 AM CDTFlash Flood WarningSGFDade6 hr
Jun 3, 11:16 AM CDTSevere Thunderstorm WarningSGFLaclede, Webster44 min
Jun 3, 11:25 AM CDTSevere Thunderstorm WarningSGFCamden35 min
Jun 3, 11:37 AM CDTSevere Thunderstorm WarningSGFPulaski38 min
Jun 3, 11:50 AM CDTSevere Thunderstorm WarningSGFBarton40 min
Jun 3, 12:03 PM CDTFlash Flood WarningSGFMcDonald4 hr
Jun 3, 12:28 PM CDTSevere Thunderstorm WarningSGFDade32 min
Jun 3, 12:43 PM CDTSevere Thunderstorm WarningSGFGreene, Lawrence47 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.